Texas, 2015Wildfire in Texas, August 10 to 16, 2015
August 10 to 16, 2015 · NWS EWX · 1 event in 1 county or zone
The Brown Ranch Fire burned 17831 acres in Edwards County. The fire started on August 10 and was 100% contained on August 16.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Brown Ranch Fire burned 17831 acres in Edwards County. The fire started on August 10 and was 100% contained on August 16. Three homes were destroyed by the fire and at least another 40 were evacuated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 9, 11:28 PM CST, 32 minutes earlier.
Area forecast discussion, Aug 9, 11:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT MON AUG 10 2015
.AVIATION.../06Z TAFS/
NO CONCERNS WITH HIGH PRESSURE REMAINING IN CONTROL AT THE SURFACE
AND ALOFT. SATELLITE CURRENTLY SHOWING LOW CLOUD DEVELOPMENT OVER
THE COASTAL PLAINS. EXPECT TO SEE KSAT/KSSF BECOME MVFR 07Z-08Z.
NOT AS CONFIDENT FOR KAUS AND WILL CONTINUE WITH A TEMPO FOR MVFR
CIGS THERE. KDRT WILL ONLY SEE AN HOUR OR TWO OD SCT SO NO ISSUES.
S/SE WINDS WILL DECREASE TO NEAR 10 KNOTS AFTER 06Z. SOUTHERLY
WINDS INCREASE TO 10-15 KNOTS WITH GUSTS TO NEAR 20 KNOTS AFTER
15Z AND BECOME SELY SAME SPEEDS AFTER 21Z. LIKELY TO SEE LESS LOW
CLOUD DEVELOPMENT FOR MON NIGHT INTO TUES MORNING SO NO ISSUES FOR
THE 30 HOUR TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 852 PM CDT SUN AUG 9 2015/
UPDATE... /NPW CANCELED/
ALL HEAT INDEX REPORTS IN THE AREA FELL BELOW 105 AND WELL BELOW
THE ADVISORY CRITERIA OF 108/110 DEGREES FOR EAST/WEST COUNTIES.
A SPECIAL WEATHER STATEMENT FOR THE NEXT COUPLE DAYS REPLACES THE
CANCELED HEAT ADVISORY.
PREV DISCUSSION... /ISSUED 637 PM CDT SUN AUG 9 2015/
AVIATION.../00Z TAF CYCLE/
VFR SKC ACROSS MUCH OF THE REGION WITH ONLY A FEW/SCT250 CIRRUS
CLOUDS AS OF 09/2330Z. VFR WILL CONTINUE UNTIL 09Z OR SO WITH
DEVELOPMENT OF MVFR STRATUS CLOUDS INVOF KSAT/KSSF AND KAUS THROUGH
14-15Z. HIGHEST CONFIDENCE EXISTS FOR SAT/SSF PER SOUNDING ANALYSIS
AND HRRR OUTPUT. KAUS COULD ALSO BE IMPACTED WITH BKN015 CIGS BUT
MAY BE MORE SPORADIC. KDRT SHOULD STAY VFR THROUGH THE NIGHT BUT
STRATUS WAS CLOSE BY THIS MORNING AND THIS TREND WILL NEED TO
MONITORED IN THE 06Z TAF ISSUANCE. CURRENT SURFACE WINDS OF 10-15 KT
OUT OF THE SE WILL CALM TO 5-10KT OVERNIGHT. VFR CONDITIONS WILL
PREVAIL MONDAY AFTER 15Z WITH A REPEAT OF TODAY.
PREV DISCUSSION... /ISSUED 240 PM CDT SUN AUG 9 2015/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
HIGH PRESSURE RIDGE CONTINUES TO DOMINATE THIS AFTERNOON. CURRENT
HEAT ADVISORY WILL EXPIRE THIS EVENING. PEAK HEATING HAS YET TO
OCCUR BUT LOOKS LIKE A FEW SPOTS WILL HIT ADVISORY CRITERIA MAINLY
OVER THE FAR EAST...DECENT MIXING ACROSS THE REST OF THE AREA WILL
DROP DEW POINTS THROUGH THE DAY. MILD NIGHT TONIGHT WITH A REPEAT
OF STRATUS FORMATION ACROSS CENTRAL SECTIONS WITH STRONGER LOW LEVEL
SOUTHERLY FLOW. ANOTHER HOT DAY ON MONDAY BUT THE UPPER RIDGE WILL
START A WESTWARD MOVEMENT THAT WILL BRING SLIGHT ADJUSTMENTS TO POP
AND TEMPS LATER IN THE WEEK. FAIRLY LOW DEWPOINTS WILL GENERALLY
KEEP AREA HEAT INDEX VALUES JUST BELOW HEAT ADVISORY CRITERIA
LEVELS. A WEAK FRONT WILL PUSH SOUTH INTO THE RED RIVER
AREA...HELPING TO DECREASE THE GRADIENT MONDAY NIGHT AND LIMIT THE
EARLY MORNING CLOUD COVER BY TUESDAY.
LONG TERM (TUESDAY THROUGH SUNDAY)...
AS THE UPPER RIDGE SHIFTS WEST BY MID WEEK...A SIMILAR
PATTERN WILL DEVELOP LIKE THE END OF JULY. A WEAK BACKDOOR COOL
FRONT WILL PUSH INTO EAST AND NE TEXAS AS MID AND UPPER FLOW BECOMES
INCREASINGLY EASTERLY/NORTHEASTERLY. RH TIME SECTIONS SHOWS AN
INCREASE IN MID LEVEL MOISTURE STARTING LATE TUE INTO WED. THIS
MOISTURE INCREASE...ALONG WITH THE EXPECTED HOT TEMPS...SHOULD BE
ENOUGH TO FIRE UP ISOLATED/SCT CONVECTION DURING THE
AFTERNOON/EVENING HOURS ON WED AND AGAIN ON THU. LIKE THE PREVIOUS
SYSTEM ABOUT 10 DAYS AGO...STORMS COULD PRODUCE SOME STRONG
DOWNDRAFTS...WITH SEVERAL OUTFLOW BOUNDARIES LIKELY HELPING TO
INITIATE ADDITIONAL STORMS. THIS MID LEVEL MOISTURE WILL PUSH WEST
THROUGH THE WEEK...AND BY WEEKS END...POP WILL BE CONFINED TO THE
FAR WEST AND NORTHWEST.
BY THE WEEKEND AND EARLY NEXT WEEK...LONG RANGE MODELS ARE SHOWING
AN UPPER LOW OVER THE SE U.S. MOVING WEST ALONG THE NORTHERN GULF
COAST...MOVING TOWARD THE TEXAS COAST. LOWERING 500MB HEIGHTS AND
BETTER MOISTURE LEVELS WILL KEEP THE INTENSE HEAT AWAY...BUT THE
HIGHER DEWPOINTS MIGHT ACTUALLY KEEP HEAT INDEX VALUES PLENTY WARM.
CANT RULE OUT SOME CHANCES OF RAIN ESPECIALLY IN THE COASTAL PLAINS
DUE TO THE PROXIMITY OF THE UPPER LOW. THE HOPE WILL BE FOR THIS
SYSTEM AND MOISTURE TO PUSH FARTHER INLAND AND GIVE SOME RAIN
CHANCES BEYOND THE 7 DAY PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 102 78 101 77 / 0 0 0 - 10
AUSTIN BERGSTROM INTL AIRPORT 74 101 74 101 76 / 0 0 0 - 10
NEW BRAUNFELS MUNI AIRPORT 77 102 76 101 76 / 0 0 0 0 -
BURNET MUNI AIRPORT 73 101 76 101 78 / 0 0 0 - 10
DEL RIO INTL AIRPORT 77 102 77 103 78 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 75 102 77 102 79 / 0 0 0 - 10
HONDO MUNI AIRPORT 74 101 74 102 75 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 76 100 75 101 77 / 0 0 0 - -
LA GRANGE - FAYETTE REGIONAL 75 101 77 103 77 / 0 0 0 10 10
SAN ANTONIO INTL AIRPORT 78 101 77 101 78 / 0 0 0 0 -
STINSON MUNI AIRPORT 77 102 76 101 77 / 0 0 0 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Aug 9, 11:19 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT MON AUG 10 2015
TXZ171>173-183>194-202>209-217>225-228-101100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1219 AM CDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HOT TEMPERATURES WILL CONTINUE ACROSS ALL OF SOUTH CENTRAL TEXAS
INTO NEXT WEEK. HOWEVER...SLIGHTLY DRIER AIR IS EXPECTED TO MOVE
INTO THE REGION RESULTING IN A SLIGHT DECREASE IN HEAT INDEX
VALUES. MOIST HEAT INDEX VALUES WILL RANGE FROM 102 TO
106...EXCEPT IN THE HILL COUNTRY WHEE VALUES WILL BE CLOSER TO
100. THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE
WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 9, 7:05 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SUN AUG 9 2015
TXZ173-191>194-202>209-217>225-228-101100-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
805 PM CDT SUN AUG 9 2015
...ELEVATED HEAT INDEX VALUES CONTINUE THROUGH TUESDAY...
HEAT INDEX VALUES WILL CONTINUE TO APPROACH THE HEAT ADVISORY
CRITERIA OF 108 DEGREES OVER THE COASTAL PLAINS AND 111 DEGREES
OVER THE RIO GRANDE PLAINS. MOST HEAT INDEX VALUES WILL BE IN THE
102 TO 106 RANGE...EXCEPT IN PARTS OF THE HILL COUNTRY WHERE
VALUES WILL BE CLOSER TO 100 DEGREES. A HEAT ADVISORY WILL BE
POSSIBLE OVER PORTIONS OF SOUTH CENTRAL TEXAS MONDAY OR TUESDAY.
THE HIGHEST VALUES ARE EXPECTED ALONG AND SOUTH OF A LINE FROM DEL
RIO TO SAN ANTONIO TO TAYLOR.
IN ADDITION TO HIGH HEAT INDEX VALUES...DIRECT EXPOSURE TO
SUNLIGHT CAN ALSO CONTRIBUTE TO DEHYDRATION AND AN INCREASED
LIKELIHOOD OF HEAT RELATED ILLNESS. TAKE EXTRA PRECAUTIONS IF YOU
PLAN TO BE OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS AFTERNOON
ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
IF YOU ARE OUTDOORS...DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT
AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE
HEAT. NEVER LEAVE A CHILD OR PET UNATTENDED IN A VEHICLE...AS
INTERIORS WILL REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES
AFTER TURNING OFF THE AIR CONDITIONING. BEAT THE HEAT...CHECK THE
BACK SEAT!
Special weather statement, Aug 9, 7:05 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SUN AUG 9 2015
TXZ173-191>194-202>209-217>225-228-101100-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
805 PM CDT SUN AUG 9 2015
...ELEVATED HEAT INDEX VALUES CONTINUE THROUGH TUESDAY...
HEAT INDEX VALUES WILL CONTINUE TO APPROACH THE HEAT ADVISORY
CRITERIA OF 108 DEGREES OVER THE COASTAL PLAINS AND 110 DEGREES
OVER THE RIO GRANDE PLAINS. MOST HEAT INDEX VALUES WILL BE IN THE
102 TO 106 RANGE...EXCEPT IN PARTS OF THE HILL COUNTRY WHERE
VALUES WILL BE CLOSER TO 100 DEGREES. A HEAT ADVISORY WILL BE
POSSIBLE OVER PORTIONS OF SOUTH CENTRAL TEXAS MONDAY OR TUESDAY.
THE HIGHEST VALUES ARE EXPECTED ALONG AND SOUTH OF A LINE FROM DEL
RIO TO SAN ANTONIO TO TAYLOR.
IN ADDITION TO HIGH HEAT INDEX VALUES...DIRECT EXPOSURE TO
SUNLIGHT CAN ALSO CONTRIBUTE TO DEHYDRATION AND AN INCREASED
LIKELIHOOD OF HEAT RELATED ILLNESS. TAKE EXTRA PRECAUTIONS IF YOU
PLAN TO BE OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS AFTERNOON
ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
IF YOU ARE OUTDOORS...DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT
AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE
HEAT. NEVER LEAVE A CHILD OR PET UNATTENDED IN A VEHICLE...AS
INTERIORS WILL REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES
AFTER TURNING OFF THE AIR CONDITIONING. BEAT THE HEAT...CHECK THE
BACK SEAT!
Wildfire, Edwards
- When
- August 10, 12:00 AM CST to August 16, 12:00 PM CST
- Where
- Edwards forecast zone
- Property damage
- $500,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
The Brown Ranch Fire burned 17831 acres in Edwards County. The fire started on August 10 and was 100% contained on August 16. Three homes were destroyed by the fire and at least another 40 were evacuated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
- Damaging Winds in Ohio, August 10, 2015$12,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598228.